MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR VENT RES TR RICKHAM ST BA; RESERVOIRS

INTEGRA LIFESCIENCES SWITZERLAND SAR VENT RES TR RICKHAM ST BA; RESERVOIRS
Model Number 82-1621
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Bacterial Infection (1735); Fever (1858); Vomiting (2144)
Date of Event 08/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Study: in a studcln2, 2, the patient received intraventricular enzyme therapy via rickham reservoir every 14 days.After the intraventricular therapy on (b)(6) 2020, the patient developed fever and vomiting.After liquid analysis, the diagnosis of a bacterial rickham infection with micrococcus species was made in an external hospital.Antibiotic therapy and explantation of the reservoir was done.Following antibiotic therapy, the patient's parents discontinued enzyme replacement therapy.Patient recovered.
 
Additional Manufacturer Narrative
Additional information received: - in 2019 the patient initiated treatment with brineura for the indication of neuronal ceroid lipofuscinonsis.The most recent dose was administrated on (b)(6) 2020.- on (b)(6) 2020, infection was detected.- the treatment was : vancomycin and cefotaxime sodium for 14 days with surgical removal of reservoir.- the outcome of the event was reported as resolved and it was noted that the infection healed without sequelae.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Rickham reservoir was not returned for evaluation (discarded); therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, manufacturing records were reviewed and found no anomalies.The cause(s) of the difficulty reported by the customer could not be determined; however, the possible root cause for the ¿the patient developed fever and vomiting¿ reported by the customer, could be linked to the patient and hospital surroundings as the review of the sterilization certificate was conform to specifications when released.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Additional information received; the reporter assessed the event of device related infection as unknown in relation to treatment with brineura.The reporter did not provide an assessment of the event of device related infection in relation to the patient's icv device.No other etiological factors were reported.No further information was available.Case comment: the patient experienced device related infection, which is a known complication of icv device use.The causality of event is assessed as not related to brineura.
 
Event or Problem Description
N/a.

Brand Name
VENT RES TR RICKHAM ST BA
Common Device Name
RESERVOIRS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13861658
Report Number3013886523-2022-00099
Device Sequence Number4691881
Product Code JXG
UDI-Device Identifier10886704040507
UDI-Public(01)10886704040507(17)230430(10)195997
Combination Product (Y/N)N
PMA/510(K) Number
K102961
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number82-1621
Device Catalogue Number821621
Device Lot Number195997
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer04/26/2022
05/19/2022
07/21/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/18/2022
06/07/2022
08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age5 YR
Patient SexMale
Patient Weight30 KG